MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR

BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR
Model Number 398493
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
This device was explanted due to eri.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
The device is currently not available for analysis.No conclusion can be drawn at this time.No additional information is available at the moment.The file is closed.The investigation will be re-opened should additional data become available.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.In particular, the final acceptance test proved the device functions to be as specified.During initial device interrogation a warning message was triggered regarding the battery condition, as mentioned in the complaint description.The battery status was eri, which was detected on june 26, 2021.The memory content documented a normal and expected current consumption, however, an inconsistency between current consumption and battery voltage was noted.Therefore, the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed a depleted battery.In a next step, the battery was disconnected from the electronic module.Further thorough investigation of the electronic module did not show any anomalies.In particular the current consumption proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.The battery was subjected to a visual and an electrical.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed a depleted battery.In a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified internal short circuit, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, an elevated internal self-depletion within the battery was found to be the root cause for the clinical observation.

Brand Name
BIOMONITOR 2-AF
Common Device Name
IMPLANTABLE CARDIAC MONITOR
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15192450
Report Number1028232-2022-04025
Device Sequence Number14931298
Product Code MXD
UDI-Device Identifier04035479135522
UDI-Public(01)04035479135522(17)191031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number398493
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/10/2022
01/09/2023
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date08/11/2022
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR
Patient SexUnknown